Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 309, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2005, 11:54 PM CDT for Stutsman County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 11:54 PM CDT (04:54 UTC)
- Expired
- Jul 25, 2005, 12:56 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 250454 SVRBIS NDC093-250600- /O.NEW.KBIS.SV.W.0309.050725T0454Z-050725T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1154 PM CDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 100 AM CDT * AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 19 MILES WEST OF SYDNEY...OR ABOUT 26 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SYDNEY AND 7 MILES NORTH OF MILLARTON AROUND 1220 AM CDT 6 MILES NORTH OF MONTPELIER AROUND 1235 AM CDT YPSILANTI AROUND 1240 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4680 9929 4663 9925 4668 9851 4692 9851 $$ LM
2 follow-up statements
000 WWUS53 KBIS 250530 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1229 AM CDT MON JUL 25 2005 NDC093-250600- /O.CON.KBIS.SV.W.0309.000000T0000Z-050725T0600Z/ STUTSMAN ND- 1229 AM CDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR SOUTHEASTERN STUTSMAN COUNTY... AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SYDNEY...OR ABOUT 11 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF MILLARTON AROUND 1235 AM CDT MONTPELIER AROUND 1255 AM CDT YPSILANTI AROUND 100 AM CDT LAT...LON 4682 9905 4666 9906 4666 9846 4689 9849 $$ LM
000 WWUS53 KBIS 250556 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1256 AM CDT MON JUL 25 2005 NDC093-250606- /O.CAN.KBIS.SV.W.0309.000000T0000Z-050725T0600Z/ STUTSMAN ND- 1256 AM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4682 9905 4666 9906 4666 9846 4689 9849 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 AM CDT, 20 hours 54 minutes earlier.
Area forecast discussion, Jul 24, 3:00 AM CDT, 20 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN JUL 24 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE COOLING TREND GOING INTO THE WORK WEEK. CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS. NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT. ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS INSTABILITY IS LIMITED. PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jul 24, 5:07 AM CDT, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SUN JUL 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:10 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.